Arkansas, 2019

Flooding in Arkansas, July 16 to 26, 2019

July 16 to 26, 2019 · NWS LZK · 4 events in 3 counties and zones

Heavy rain brought flooding to several rivers in mid July 16, 2019.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to several rivers in mid July 16, 2019.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 16, 11:25 AM CST, 33 minutes earlier.

Area forecast discussion, Jul 16, 11:25 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1225 PM CDT Tue Jul 16 2019

.AVIATION...
Forecasts will continue to reflect expected evolution of
convection, associated with remnants of TS Barry, now moving east
across southern sections of the forecast area. Expect areas of
MVFR visibility due to fog between 17/08z and 17/15z across the
southern third of the forecast area.

55

&&

.PREV DISCUSSION...(ISSUED 1107 AM CDT Tue Jul 16 2019)
SYNOPSIS...
Continuing to monitor activity associated with the remnants of TS
Barry. Overall cloud tops have been slowly warming since 1430z,
and a continued slow weakening trend, as well as decreased
convective coverage, is expected this afternoon.

55

PREV DISCUSSION...(ISSUED 655 AM CDT Tue Jul 16 2019)
AVIATION...

Showers and thunderstorms will continue to fall through at least
midmorning across portions of southern Arkansas. Currently seeing
mainly MVFR conditions with occasional brief periods of IFR
ceilings. The exception is across northern Arkansas where VFR
conditions are currently being seen. Mainly MVFR conditions will
persist across central and southern Arkansas today with ceilings
continuing to lift through late this afternoon and evening.

PREV DISCUSSION...(ISSUED 403 AM CDT Tue Jul 16 2019)
SHORT TERM...Today Through Wednesday Night

Heavy rain event ongoing in Southwest Arkansas...the airport in
Arkadelphia has measured over 4 inches of rain in less than two
hours. Heavy rain across southwest Arkansas can be attributed
significant moisture in place interacting with a bit of
instability and a vort max rotating around the trough. Will
continue to see rain chances for much of the day along the
southern periphery of the trough as the trough slowly pushes east.
No changes will be made to the Flash Flood Watch at this time for
today. That said...00z NAM and GFS are once again hinting at a
similar setup across extreme eastern Arkansas Tuesday night into
Wednesday. 06z NAM has been a little more progressive and pushes
the base of the trough further east and out of our CWA...so at
this point will follow the lead of WFO Memphis and defer any
extension of the flash flood watch to the day shift for Tuesday
night into Wednesday as uncertainty still remains fairly high.

By early Wednesday only some lingering rain chances will remain
across extreme eastern Arkansas as this slow moving system finally
pushes east of the area. Unfortunately as the rain chances push
east, a ridge of high pressure will build over the area and bring
a return of high temperatures to the region. It does appear likely
that a heat advisory may be needed on Wednesday with dewpoints in
the mid to upper 70's.

LONG TERM...Thursday Through Monday

Hot and humid conditions will be the main story for most of the long
term period. Upper level ridging will increase across the
state...allowing temps to warm to near or just above normal. Dewpts
will be in the 70s...with heat index values warming into the upper
90s to just over 100. Some areas may see heat index values warm
above 105 degrees...with Heat Adv needing consideration by later
this week. POPs should remain low...though can't completely rule out
isolated afternoon convection.

By the end of the forecast...the main upper level ridge looks to
shift west. This will create a more NW flow over the mid-MS River
Valley and Great Lakes Region early next week. Given this setup...a
cold front may drop south through the state. This could bring some
increased POPs and some slightly cooler temps to wrap up the
forecast.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch until 6 PM CDT this evening FOR Arkansas-
Bradley-Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Faulkner-
Garland-Grant-Hot Spring-Jackson-Jefferson-Lincoln-Lonoke-Monroe-
Montgomery-Ouachita-Perry-Pike-Polk-Prairie-Pulaski-Saline-White-
Woodruff.

&&

Aviation...99
Hazardous weather outlook, Jul 16, 3:06 AM CST, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
406 AM CDT Tue Jul 16 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-170915-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
406 AM CDT Tue Jul 16 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Heavy rain is ongoing across southwest Arkansas this morning with
over 4 inches of rain being measured in less than two hours. The
Flash Flood threat will continue through the day today as heavy
rain will continue form much of the morning and early afternoon
hours. The greatest threat for flash flooding remains across
southwest portions of the state...however flash flooding remains
possible along a line from Arkadelphia to Brinkley.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Heat index values will warm into the mid 90s to just over 100 nearly
every day into the weekend. Some areas may see heat index values
warm above 105 later in the week.

.Spotter Information Statement...

Spotter activation may be needed through Tuesday afternoon.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Jul 16, 6:09 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
709 AM CDT TUE JUL 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      ARKADELPHIA             34.12N 93.07W
07/16/2019                   CLARK              AR   PUBLIC

            FOUR FEET OF WATER WAS REPORTED IN ARKADELPHIA AT WALNUT
            ST. AND U.S. 67, WITH HIGH WATER AT 7TH AND U.S. 67, AND
            MANY OTHER STREETS.

&&

51
Special weather statement, Jul 16, 6:16 AM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
716 AM CDT Tue Jul 16 2019

ARZ062>064-066>069-161300-
Bradley AR-Drew AR-Cleveland AR-Calhoun AR-Lincoln AR-Dallas AR-
Ouachita AR-
716 AM CDT Tue Jul 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...CLEVELAND...CALHOUN...
SOUTHEASTERN DALLAS...SOUTHEASTERN OUACHITA...WESTERN DREW AND
WESTERN LINCOLN COUNTIES UNTIL 800 AM CDT...

At 715 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Fordyce to Ellisville to 7
miles northeast of Smackover. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monticello...                     Warren...
Fordyce...                        Star City...
Rison...                          Hampton...
Hermitage...                      Wilmar...
Kingsland...                      Harrell...
Ingalls...                        Plantersville...
Hampton Municipal Airport...      Moro Bay...
Weeks...                          Tipton...
Herbine...                        Nebo...
Feenyville...                     Hilo...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3321 9218 3321 9222 3325 9223 3326 9233
      3330 9235 3327 9243 3337 9255 3336 9266
      3339 9275 3369 9244 3399 9247 3409 9178
      3372 9174 3340 9194 3340 9199 3337 9196
      3328 9202 3320 9213 3316 9214
TIME...MOT...LOC 1215Z 266DEG 30KT 3392 9241 3369 9239 3345 9265

55
Local storm report, Jul 16, 7:45 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 AM CDT TUE JUL 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FLASH FLOOD      4 SSW ANTOINE           33.98N 93.46W
07/16/2019                   PIKE               AR   EMERGENCY MNGR

            HIGH WATER REPORTED OVER ROADWAYS.

&&

55
Local storm report, Jul 16, 8:41 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
941 AM CDT TUE JUL 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     FLASH FLOOD      4 S DE WITT             34.24N 91.33W
07/16/2019                   ARKANSAS           AR   LAW ENFORCEMENT

            HIGHWAY 152 SOUTH OF DE WITT HAD WATER OVER THE ROAD.
            MANY COUNTY ROADS HAVE WATER OVER THEM.

&&

51
Local storm report, Jul 16, 8:52 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
952 AM CDT TUE JUL 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLASH FLOOD      1 SSW WICKES            34.29N 94.34W
07/16/2019                   POLK               AR   SOCIAL MEDIA

            HIGHWAY 59 NEAR WICKES REPORTED TO BE UNDERWATER.

&&

55

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Clark

When
July 16, 11:58 AM CST to July 18, 5:03 PM CST
Where
Clark County, 4.54 mi S of Burtsell to 3.23 mi SW of Britts
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.886, -93.315

Heavy rain brought flooding to the Little Missouri River at Boughton in mid July.

Flood, Woodruff

When
July 16, 4:15 PM CST to 8:11 PM CST
Where
Woodruff County, 3.77 mi WNW of Augusta to 1.89 mi WSW of Ruffwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.302, -91.431

Heavy rain brought flooding to the White River at Augusta on July 16, 2019.

Flood, Woodruff

When
July 16, 5:30 PM CST to July 24, 11:30 PM CST
Where
Woodruff County, 0.97 mi W of Riverside to 0.2 mi N of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.279, -91.247

Heavy rain brought flooding to the Cache River at Patterson July 16, 2019.

Flood, Ouachita

When
July 17, 7:01 PM CST to July 26, 7:20 AM CST
Where
Ouachita County, 2.24 mi WSW of Kent to 0.42 mi ENE of Collendale
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.618, -92.856

Heavy rain brought flooding to the Ouachita River at Camden in mid July.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842061, 842422, 842420, 842060.